MAUDE Adverse Event Report: AVINGER INC. PANTHERIS SV; CATHETER, PERIPHERAL, ATHERECTOMY

AVINGER INC. PANTHERIS SV; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number A140-SV
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
Target lesion was noted to be significantly calcified.Physician noted he used significant force in order to attempt to cross the lesion, however, given the lesion characteristics the catheter would not cross.At this point the lesion was pre-dilated with an angioplasty balloon.The catheter was then re-inserted and was able to cross without issue.It was noted that there was no oct image and possible fiber break.The device was then withdrawn into the sheath.The physician noted that he had to apply additional force at the iliac bifurcation to withdraw the device.At this point, the nosecone detached in the sheath and was contained within the sheath.The sheath was removed along with the nosecone which was contained within the sheath.No part of the device was left inside the patient.The guidewire did not have to be removed.A new sheath was inserted, and intervention continued with another device.The procedure was completed with no reports of patient injury or harm.The ifu for this device states a precaution to determine the cause of resistance to movement of the catheter before proceeding with manipulation of the device.

Brand Name
PANTHERIS SV
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
AVINGER INC.
400 chesapeake drive
redwood city CA 94063
MDR Report Key8870791
Report Number3007498664-2019-00002
Device Sequence Number3079453
Product Code MCW
UDI-Device Identifier00851354004417
UDI-Public(01)00851354004417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/01/2019
Device Model NumberA140-SV
Device Catalogue NumberA140-SV
Device Lot Number190701001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight71